MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU

ARROW INTERNATIONAL LLC ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM; CATHETER INTRAVSCULAR THERAPEU
Model Number IPN037301
Medical Device Problem Codes Biocompatibility (2886); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Hypersensitivity/Allergic reaction (1907); Nausea (1970); Convulsion/Seizure (4406)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the nurse used the chg picc and upon insertion the patient started having symptoms consistent with chg allergy.Patient started feeling nauseous, having heart rate changes, and seizure like movements.A code was called.The nurse removed the catheter right away and the symptoms started to go away.The patient was transferred to icu for 2 days of observation.In (b)(6) 2022, the patient saw an allergist and was confirmed to have an chg allergy.
 
Event or Problem Description
It was reported the nurse used the chg picc and upon insertion the patient started having symptoms consistent with chg allergy.Patient started feeling nauseous, having heart rate changes, and seizure like movements.A code was called.The nurse removed the catheter right away and the symptoms started to go away.The patient was transferred to icu for 2 days of observation.In (b)(6) 2022, the patient saw an allergist and was confirmed to have an chg allergy.Additional information received 26-may-2023 indicates the patient had no known chg allergy prior to this event.It was also reported that the picc was only in the patient less than 1 minute.The catheter was immediately removed and the patient was treated "per their allergic reaction algorithm (benadryl , levophed, epi, and oxygen)".There were no health consequences from this event.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed, and two findings were identified.It was determined that these findings were not relevant to the failure involved with this complaint.The product label provided with the kit informs the user, "the arrowg+ard blue advance antimicrobial/antithrombogenic catheter is contraindicated for patients with known hypersensitivity to chlorhexidine." the report of a catheter related allergic reaction was confirmed based on the customer report.The customer report confirms that the patient had an allergy to chlorhexidine.The labeling provided with these coated picc catheters states the arrowg+ard blue advance antimicrobial/antithrombogenic catheter is contraindicated for patients with known hypersensitivity to chlorhexidine.The labeling also instructs users to "perform sensitivity testing to confirm allergy to catheter antimicrobial agents if adverse reaction occurs." based on the customer report and that the patient had a confirmed allergy, unintentional use error (patient condition) likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 55 CM
Common Device Name
CATHETER INTRAVSCULAR THERAPEU
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16976283
Report Number9680794-2023-00349
Device Sequence Number2453205
Product Code LJS
UDI-Device Identifier30801902120794
UDI-Public30801902120794
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberIPN037301
Device Catalogue NumberCDC-45552-VPS2
Device Lot Number13F21K0295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown